News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Effexor, withdrawal after short term use?


 bob634 - Thu Jan 26, 2006 10:24 am

Hi folks,
My history: At the advice of my therapist I started taking effexor about three weeks ago. At the same time I started the meds I also resolved a huge issue in my life. I believe my "depression" was situational and might not have needed the Effexor.

After reading about the withdrawal issues, and dealing with significant side effects (nausea, be tired all the time, terrible impact on sexual functioning, dry mouth, rubber legs, etc) I've decided to discontinue the meds.

I had started at 37.5 for four days, upped it to 75 (which, after a couple of days, the point I started feeling terrible).

My plan (which I started today) is to go back to the 37.5 for about 4 days and then discontinue altogether.

My question: Since I have been taking a fairly small dose for such a short period of time, am I unlikely to experience the withdrawal?

And..Does anyone else have any suggestions given this time/dosage combination?

For those of you that have struggled with this, you have my sympathy and best wishes.

For those that haven't started taking effexor, do your homework first!

Thanks in advance.

Bob
 R. Zein, Pharm D - Thu Jan 26, 2006 12:20 pm

User avatar Dear bob634

i respect your decision, and i believe since you have not been taking effexor for a long time, my expectation, that if you were to have any withdrawal symptoms, it will be mild.

i attribute this to the fact that your body has not built enough concentration of the drug to creat a lot of side effects. in general in takes 4-6 weeks.

so the way you are tapering down the dose is acceptable too.

good luck and i wish you all the best.

thank you .
 bob634 - Thu Jan 26, 2006 1:02 pm

Dr. Fardoun,

Thanks much for the quick response.

Bob

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here